Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

My husband has elevated liver enzymes . His primary care

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 1130 Questions
Question
My husband has elevated liver enzymes. His primary care physician told him to stop drinking or he would die of liver cancer. He is being referred to a gastroenterologist ??
Posted Sun, 26 Nov 2017 in Cancer
 
 
Answered by Dr. Deepak Sundriyal 46 minutes later
Brief Answer:
Hello. Yes, it is linked to cancer

Detailed Answer:
Hello dear. I understand your concern. Chronic alcohol consumption leads to cirrhosis of liver and later on cancer may develop called hepatocellular carcinoma which is quite dangerous. Best is to stop as early as as possible. Risk will reduce tremendously and livet function will return to normal.
Thanks and regards
Above answer was peer-reviewed by
 
Follow-up: My husband has elevated liver enzymes . His primary care 22 hours later
But does it make sense for him to be going to a gastroenterologist?
 
 
Answered by Dr. Deepak Sundriyal 6 hours later
Brief Answer:
Yes, he should visit

Detailed Answer:
Hello. Yes , he should visit a hepatologist. He will guide how to quit alcohol and can assess liver damage.
Thanks and regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor